Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 263, NWS Boston/Norton, MA

August 19, 2008Barnstable County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 19, 2008, 4:13 PM EDT for Barnstable County, Massachusetts. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2008, 4:13 PM EDT (20:13 UTC)
Expired
Aug 19, 2008, 4:30 PM EDT
In force
17 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Barnstable County, MA

The radar

The Boston radar (KBOX), 70 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2008-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2008-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
773 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 192013
SVRBOX
MAC001-192030-
/O.NEW.KBOX.SV.W.0263.080819T2013Z-080819T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT TUE AUG 19 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BARNSTABLE COUNTY IN SOUTHEAST MASSACHUSETTS...
  THIS INCLUDES THE CITY OF FALMOUTH...

* UNTIL 430 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MASHPEE...OR 6 MILES NORTHEAST OF FALMOUTH...AND MOVING SOUTHEAST
  AT 26 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTHWEST OF HYANNIS BY 430 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 4157 7067 4173 7057 4165 7018 4159 7026
      4162 7030 4162 7035 4159 7038 4160 7041
      4153 7050 4153 7057
TIME...MOT...LOC 2013Z 296DEG 23KT 4161 7051

$$

KJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:52 PM EDT, 21 minutes earlier.

Area forecast discussion, Aug 19, 3:52 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
352 PM EDT TUE AUG 19 2008

.SYNOPSIS...
A COLD FRONT CROSSING SOUTHEASTERN NEW ENGLAND THIS AFTERNOON...WILL
BE ACCOMPANIED BY SCATTERED SEVERE THUNDERSTORMS MAINLY ACROSS FAR
SOUTHEASTERN MASSACHUSETTS. THE FRONT EXITS OFFSHORE LATE BY 7 PM WITH
A DRY BUT FALL-LIKE AIRMASS TO OVERSPREAD THE REGION TONIGHT AND WED.
CANADIAN HIGH PRES WILL CREST OVER THE AREA THU...PROVIDING DRY DELIGHTFUL
WEATHER AT LEAST INTO SATURDAY ALONG WITH A WARMING TREND OVER THE WEEKEND.
A COLD FRONT CROSSES THE REGION MON AND WEAK HIGH PRES FOLLOWS TUE.

&&

.NEAR TERM /UNTIL 3 AM WEDNESDAY MORNING/...
SEE LSR FOR BIG HAIL AND WIND DAMAGE REPORTS SECOND SVR EPISODE SE
MASS THIS AFTN.

&&

.SHORT TERM /3 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AN UNSEASONABLY COOL AIRMASS WILL BE USHERED IN WITH A 1025 MB HIGH
NOSING IN FROM THE GREAT LAKES.  UNDER MOSTLY CLEAR SKIES LOW
TEMPERATURES SHOULD FALL INTO THE 40S ACROSS THE NORMALLY COLDER
OUTLYING LOCATIONS.  EVEN THE URBAN HEAT ISLANDS OF DOWNTOWN BOSTON
AND PROVIDENCE SHOULD SEE OVERNIGHT LOWS IN THE MID 50S.  WE
ACTUALLY MAY SEE A TOUCH OF OCEAN EFFECT CLOUDINESS BEGIN TO AFFECT
THE OUTER-CAPE AND NANTUCKET LATE AS COOL AIR MOVES OVER THE
RELATIVELY WARM OCEAN VERY LATE TONIGHT.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
A FAIRLY UNEVENTFUL FORECAST FOR THE LONG TERM.  AN UPPER LEVEL
RIDGE AND HIGH PRESSURE WILL STRENGTHEN OVER SOUTHERN NEW ENGLAND ON
THURSDAY.  FRIDAY IT WILL MOVE JUST OFFSHORE AND REMAIN THERE
THROUGH THE WEEKEND.  THE MODELS ARE IN GOOD AGREEMENT THROUGH
SATURDAY...WITH DRY WEATHER AND TEMPERATURES WARMING GRADUALLY.

SUNDAY INTO MONDAY...AN UPPER LEVEL TROUGH WILL MOVE INTO THE AREA
EITHER SUNDAY OR MONDAY...BRINGING WITH IT A COLD FRONT SIMILAR TO
THE ONE THAT MOVED THROUGH TODAY.  THE ONLY DIFFERENCE WILL BE THE
HIGHER POTENTIAL OF HEAVY RAINFALL ONE OR BOTH OF THESE DAYS WITH
MOISTURE FROM THE REMNANTS OF TS FAY BEING ABSORBED INTO THE
TROUGH.

AFTER THE COLD FRONT MOVES THROUGH...HIGH PRESSURE AND AN UPPER
LEVEL RIDGE WILL AGAIN BUILD INTO THE AREA.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
TODAY...SLIGHT CHC WE NEED TO ADD T TO PVD FOR 1830Z AS DEEPER CAA
AND 1 STORM COME SEWD THRU RI AT 205 PM.

TONIGHT...
VFR.  HOWEVER...WILL HAVE TO WATCH THE HYA/ACK TERMINAL IN CASE
OCEAN EFFECT CLOUDS MAKE IT THAT FAR WEST VERY LATE TONIGHT.  IF
THIS WERE TO HAPPEN THEY COULD SEE A FEW HOURS OF MVFR CONDITIONS.

OUTLOOK /THURSDAY THROUGH SUNDAY/...

THURSDAY THROUGH SATURDAY...VFR.

SUNDAY...MAINLY VFR.  HOWEVER...DEPENDING ON THE TIMING OF THE FRONT
/SEE ABOVE LONG TERM DISCUSSION/ COULD SEE SOME DETERIORATION TO
MVFR WITH THE FRONTAL PASSAGE.

&&

.MARINE...
THIS AFTERNOON...A STRONG COLD FRONT WILL THEN SHIFT THE WINDS TO
THE NORTHWEST BY MID AFTERNOON. ALTHOUGH WINDS SHOULD GENERALLY
REMAIN BELOW SCA THRESHOLDS...THE PRESSURE GRADIENT FORCE BEHIND THE
FRONT MAY RESULT IN BRIEF SCA WIND GUSTS. IN ADDITION...GUSTY WINDS
35 KTS AND HAIL WILL IN TSTMS SRN PART OF CAPE COD BAY AND SRN PART
OF NARR BAY SOUTHWARD. SMWS ETC IN PROGRESS.

TONIGHT...WIND GUSTS ON BUFKIT ARE LIKELY UNDERDONE WITH AN
UNUSUALLY COOL AIRMASS MOVING OVER THE RELATIVELY WARM OCEAN
WATERS.  LATER SHIFTS WILL PROBABLY NEED TO HOIST SCA FOR NORTHWEST
25 KNOT WIND GUSTS FOR AT LEAST SOME OF OUR WATERS.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY THROUGH SATURDAY...WINDS AND SEAS REMAIN BELOW SMALL CRAFT
CRITERIA IN HIGH PRESSURE.

SUNDAY...SEAS WILL INCREASE TO AROUND 5 FEET AS A COLD FRONT MOVES
THROUGH THE WATERS AND AN UPPER LEVEL TROUGH PUSHES THE UPPER LEVEL
RIDGE OFF TO THE EAST. WINDS NEAR SHORE COULD GUST NEAR 25 MPH.

&&

.CLIMATE...
AMAZINGLY BOS/PVD/BDL/ORH AND BOX HAVE NOT YET HIT 90 DEG OR HIGHER
THIS AUGUST IN FACT...MONTHLY TEMPERATURE DEPARTURES ARE RUNNING 2
TO 4 DEGS BELOW NORMAL. THE FOLLOWING ARE SOME STATS REGARDING THE
FREQUENCY OF 90 DEG DAYS DURING THE MONTH OF AUGUST IN PREVIOUS
YEARS:

                            BOS     PVD     BDL     ORH     BOX

AVG # OF 90 DEG DAYS:       2.6     2.1     3.3     0.6	    4.2
GREATEST # OF 90 DEG DAYS:  10/1988 10/2002 13/2002 6/1988  14/2002
MOST RECENT AUG WITHOUT A   2000    2004    2000    2005    2000
90 DEGREE DAY:

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...RLG
AVIATION...DRAG/RLG
MARINE...DRAG/RLG
CLIMATE...
Hazardous weather outlook, Aug 19, 3:29 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
329 PM EDT TUE AUG 19 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-201200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
329 PM EDT TUE AUG 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED THUNDERSTORMS IN SOUTHERN RHODE ISLAND ACROSS FAR SOUTHEAST
MASSACHUSETTS CAPE COD AND THE ISLANDS BETWEEN NOW AND 530 PM MAY
PRODUCE LARGE HAIL AND A DAMAGING NORTHWEST WIND GUST TO NEAR 50
KNOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE SUNDAY AND OR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN PROGRESS FOR SOUTHERN RHODE ISLAND AND FAR
SOUTHEAST MASSACHUSETTS INCLUDING THE CAPE AND ISLANDS.

ANZ230>237-250-254-255-201200-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
329 PM EDT TUE AUG 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS BETWEEN NOW AND 530 PM WILL AFFECT BUZZARDS BAY
BAY AND THE WATERS ADJACENT CAPE COD WITH WIND GUSTS BETWEEN 35 AND 45
KNOTS AND POSSIBLY HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE SUNDAY AND OR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN PROGRESS AT THIS TIME FOR FAR SOUTHEAST NEW
ENGLAND.

DRAG

In the hours before

Local storm report, Aug 19, 1:12 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
112 PM EDT TUE AUG 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     TSTM WND DMG     BRIDGEWATER             41.99N 70.97W
08/19/2008                   PLYMOUTH           MA   AMATEUR RADIO

            TREES DOWN ON OAK AND POND STREET

1200 PM     TSTM WND DMG     BRIDGEWATER             41.99N 70.97W
08/19/2008                   PLYMOUTH           MA   AMATEUR RADIO

            MULTIPLE TREES DOWN IN PRISON COMPLEX

1203 PM     TSTM WND DMG     HANSON                  42.06N 70.85W
08/19/2008                   PLYMOUTH           MA   AMATEUR RADIO

            TREES DOWN

1245 PM     HAIL             WELLFLEET               41.93N 70.03W
08/19/2008  E0.75 INCH       BARNSTABLE         MA   AMATEUR RADIO

1245 PM     TSTM WND DMG     WELLFLEET               41.93N 70.03W
08/19/2008                   BARNSTABLE         MA   AMATEUR RADIO

            TREES DOWN

0105 PM     HAIL             WELLFLEET               41.93N 70.03W
08/19/2008  E1.00 INCH       BARNSTABLE         MA   AMATEUR RADIO

0106 PM     MARINE TSTM WIND 4 E WELLFLEET           41.93N 69.96W
08/19/2008  E52.00 MPH       ANZ254             MA   MESONET

            WX FLOW

&&

WSIMPSON
Special weather statement, Aug 19, 1:16 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
116 PM EDT TUE AUG 19 2008

MAZ022-191745-
BARNSTABLE MA-
116 PM EDT TUE AUG 19 2008

AT 112 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 3 MILES SOUTHEAST OF DENNIS...OR ABOUT 7 MILES
EAST OF BARNSTABLE...MOVING EAST AT 28 MPH.

THE THUNDERSTORM WILL BE NEAR...ORLEANS AND CHATHAM BY 130 PM EDT...6
MILES SOUTH OF EASTHAM BY 140 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC
Special weather statement, Aug 19, 2:03 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
203 PM EDT TUE AUG 19 2008

CTZ004-MAZ012-013-017-RIZ001-191830-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER
MA-WESTERN NORFOLK MA-WINDHAM CT-
203 PM EDT TUE AUG 19 2008

AT 200 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 3 MILES NORTHEAST OF THOMPSON...OR ABOUT 6 MILES
NORTHEAST OF PUTNAM...MOVING EAST AT 43 MPH.

THE THUNDERSTORM WILL BE NEAR...BURRILLVILLE AND DOUGLAS BY 210 PM
EDT...BLACKSTONE AND MILLVILLE BY 220 PM EDT...FRANKLIN AND
CUMBERLAND BY 230 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC
Special weather statement, Aug 19, 2:48 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
248 PM EDT TUE AUG 19 2008

MAZ017-018-RIZ002-191915-
NORTHERN BRISTOL MA-SOUTHEAST PROVIDENCE RI-WESTERN PLYMOUTH MA-
248 PM EDT TUE AUG 19 2008

AT 245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 30 MPH 3
MILES SOUTHWEST OF ATTLEBOROUGH...MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...8 MILES SOUTH OF MANSFIELD BY 250 PM
EDT...TAUNTON AND NORTON BY 300 PM EDT...RAYNHAM AND LAKEVILLE BY 310
PM EDT...MIDDLEBOROUGH AND 6 MILES SOUTHWEST OF HALIFAX BY 320 PM
EDT.

KJC
Special weather statement, Aug 19, 3:11 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
311 PM EDT TUE AUG 19 2008

MAZ017>022-191945-
BARNSTABLE MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-SOUTHERN
BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
311 PM EDT TUE AUG 19 2008

AT 306 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH OVER BERKLEY...OR ABOUT 5 MILES SOUTH OF TAUNTON...MOVING EAST AT
37 MPH.

THE THUNDERSTORM WILL BE NEAR...LAKEVILLE AND MIDDLEBOROUGH BY 320 PM
EDT...ROCHESTER AND 6 MILES SOUTH OF CARVER BY 330 PM EDT...WAREHAM
AND 6 MILES NORTH OF MARION BY 340 PM EDT...BOURNE BY 350 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC
Local storm report, Aug 19, 4:06 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
406 PM EDT TUE AUG 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     TSTM WND DMG     BRIDGEWATER             41.99N 70.97W
08/19/2008                   PLYMOUTH           MA   AMATEUR RADIO

            TREES DOWN ON OAK AND POND STREET

1200 PM     TSTM WND DMG     BRIDGEWATER             41.99N 70.97W
08/19/2008                   PLYMOUTH           MA   AMATEUR RADIO

            MULTIPLE TREES DOWN IN PRISON COMPLEX

1203 PM     TSTM WND DMG     HANSON                  42.06N 70.85W
08/19/2008                   PLYMOUTH           MA   AMATEUR RADIO

            TREES DOWN

1215 PM     TSTM WND DMG     TAUNTON                 41.90N 71.09W
08/19/2008                   BRISTOL            MA   AMATEUR RADIO

            JACKSON STREET CLOSED DUE TREES DOWN BLOCKING ROAD

1218 PM     MARINE TSTM WIND 1 SE DUXBURY            42.03N 70.66W
08/19/2008  E56.00 MPH       ANZ250             MA   MESONET

            WX FLOW

1220 PM     TSTM WND DMG     PLYMOUTH                41.96N 70.68W
08/19/2008                   PLYMOUTH           MA   AMATEUR RADIO

            TREES AND WIRES DOWN

1245 PM     HAIL             WELLFLEET               41.93N 70.03W
08/19/2008  E0.75 INCH       BARNSTABLE         MA   AMATEUR RADIO

1245 PM     TSTM WND DMG     WELLFLEET               41.93N 70.03W
08/19/2008                   BARNSTABLE         MA   AMATEUR RADIO

            TREES DOWN

0100 PM     TSTM WND DMG     SANDWICH                41.76N 70.50W
08/19/2008                   BARNSTABLE         MA   AMATEUR RADIO

            TREES DOWN ALONG RTE 6A

0105 PM     HAIL             WELLFLEET               41.93N 70.03W
08/19/2008  E1.00 INCH       BARNSTABLE         MA   AMATEUR RADIO

0105 PM     TSTM WND DMG     EASTHAM                 41.83N 69.97W
08/19/2008                   BARNSTABLE         MA   AMATEUR RADIO

            WIRES DOWN

0106 PM     TSTM WND DMG     ORLEANS                 41.79N 70.00W
08/19/2008                   BARNSTABLE         MA   AMATEUR RADIO

            TREES AND WIRES DOWN

0106 PM     MARINE TSTM WIND 4 E WELLFLEET           41.93N 69.96W
08/19/2008  E52.00 MPH       ANZ254             MA   MESONET

            WX FLOW

0110 PM     TSTM WND DMG     EASTHAM                 41.83N 69.97W
08/19/2008                   BARNSTABLE         MA   AMATEUR RADIO

            TREES DOWN IN CAPE NATIONAL SEASHORE IN NORTH EASTHAM

0115 PM     FLOOD            WELLFLEET               41.93N 70.03W
08/19/2008                   BARNSTABLE         MA   AMATEUR RADIO

            SIX INCHES OF WATER ON RTE 6 AND SEVERAL STREETS FLOODED
            DOWNTOWN

0115 PM     MARINE HAIL      7 E WELLFLEET           41.93N 69.90W
08/19/2008  E1.50 INCH       ANZ254             MA   AMATEUR RADIO

0335 PM     HAIL             ACUSHNET                41.69N 70.91W
08/19/2008  E0.75 INCH       BRISTOL            MA   AMATEUR RADIO

0342 PM     TSTM WND DMG     FREETOWN                41.82N 71.05W
08/19/2008                   BRISTOL            MA   AMATEUR RADIO

            WIRES DOWN ON COUNTY ROAD

0350 PM     HAIL             ACUSHNET                41.69N 70.91W
08/19/2008  E1.75 INCH       BRISTOL            MA   AMATEUR RADIO

0350 PM     HAIL             MARION                  41.70N 70.76W
08/19/2008  E1.25 INCH       PLYMOUTH           MA   AMATEUR RADIO

&&

WSIMPSON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:42 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester55 min
Aug 19, 4:26 AM EDTMarine Weather StatementBOX14 hr
Aug 19, 11:54 AM EDTSevere Thunderstorm WarningBOXBristol, Plymouth36 min
Aug 19, 11:59 AM EDTSpecial Marine WarningBOX61 min
Aug 19, 12:33 PM EDTSpecial Marine WarningBOX27 min
Aug 19, 12:41 PM EDTSevere Thunderstorm WarningBOXBarnstable34 min
Aug 19, 1:00 PM EDTSpecial Marine WarningBOX53 min
Aug 19, 1:20 PM EDTSpecial Marine WarningBOX25 min
Aug 19, 1:21 PM EDTSpecial Marine WarningBOX49 min
Aug 19, 3:16 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth29 min
Aug 19, 3:31 PM EDTSpecial Marine WarningBOX59 min
Aug 19, 3:38 PM EDTSevere Thunderstorm WarningBOXBarnstable, Bristol, Plymouth37 min
Aug 19, 4:26 PM EDTSpecial Marine WarningBOX64 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.